Law School Discussion

Performance Enhancers

jacy85

  • *****
  • 6644
    • View Profile
Re: Performance Enhancers
« Reply #20 on: June 02, 2004, 10:41:09 AM »
People that have suddenly gone off antidepressants have had severe reactions.  Major withdrawal symptoms, often with debilitating pain, sensitivity to light, severe headaches, and other horrors.  It's only come to light recently, and there've been news shows and magazine articles with stories of people dealing with it.  I'm not sure what the prevalence of such reactions are, but they're getting more attention.  Even without these physical symptoms, I'm not sure how the drugs affect your body, but it'd make sense to me that there would be the possiblity of suffering depression afterwards, or what would seem like depression in comparison to how the drug made you feel.  I also don't know how long the people with these debilitating withdrawal symptoms were on the meds.  Here are two links with some info.

http://www.add-adhd-help-center.com/Depression/zoloft_withdrawal.htm

http://www.healthyplace.com/Communities/Depression/treatment/antidepressants/discontinuation_events.asp

I'd talk to your doctor about going off before doing so.

Incidently, side effects, possible senarios for eventually going off the meds, etc should all be questions considered *before* going on any medication.  I think a lot of people, when going on meds for reasons I would consider wrong (non-medical reasons), fail to consider these aspects before hand.  In that respect, despite our differing opinions, I think Jew-Lo's advice about knowing what you're getting into was wise.  I think this is also possibly a good reason for not trying any *more* prescription drugs if your doctor is against is (ie the adderall)

$ones

  • ****
  • 231
    • View Profile
Re: Performance Enhancers
« Reply #21 on: June 02, 2004, 10:59:01 AM »
Seems like one of those damned if I do and damned if I dont situations. Its probably best that I stay on now. As the effects are transient, I've probably (I'm hoping) that the worst of the effects is behind me.

I feel that I've had a clearer mind the last couple of weeks and am sharper now than I have been in years. IMHO, I dont think zoloft has affected my mental capacity, but if I could do it all over again, I wouldn't take the chance.

jacy85

  • *****
  • 6644
    • View Profile
Re: Performance Enhancers
« Reply #22 on: June 02, 2004, 11:19:15 AM »
I've never heard of zoloft hindering mental capacity, I just don't think it helps any.  I'm sure the withdrawal of the drug might, so I agree that to be safe, you'd be better off staying on it until after the LSAT, then seeing your doctor.

And it's possible that you had a minor anxiety/depression problem that, although not majorly affecting your life, is further diminished with the drug.  There are lots of other side effects though that should be considered if you decide to stay on zoloft for a significant period of time.  My room mate has been on anti depressants for the past 3 years, and she's most annoyed by the sexual side effects that build up and worsen over time.   :P

$ones

  • ****
  • 231
    • View Profile
Re: Performance Enhancers
« Reply #23 on: June 02, 2004, 07:07:16 PM »
Apparently Adderall is not available here in Canada... my doc gave me dexadrine today... any thoughts?

nathanielmark

Re: Performance Enhancers
« Reply #24 on: June 02, 2004, 07:09:12 PM »
dex is better then adderal.  you lucked out.  its more of a purified form.  let me know if it helps.

M2

Re: Performance Enhancers
« Reply #25 on: June 02, 2004, 07:10:59 PM »
Apparently Adderall is not available here in Canada... my doc gave me dexadrine today... any thoughts?

Dexedrine is dexamphetamine wheras adderal is a mix of amphetamine and dextroamphetamine...its *basically* the same thing,..or pretty close anyway.

$ones

  • ****
  • 231
    • View Profile
Re: Performance Enhancers
« Reply #26 on: June 02, 2004, 07:19:02 PM »
I took a pill today about 1.5 hrs before my exam with a cup of coffee... felt kind of jittery for the first half of the exam but the second half I was cool... apparently for the first couple of days I'm only gonna feel the stimulant effects of the drug and after that I can expect to see the heightened levels of concentration/focus...

M2

Re: Performance Enhancers
« Reply #27 on: June 02, 2004, 07:21:36 PM »
You may want to lay off the coffee a bit when taking it... two stimulants together are more likely to make you jittery.

nathanielmark

Re: Performance Enhancers
« Reply #28 on: June 02, 2004, 07:26:24 PM »
very true.  when i used to take dex my caffeine intake plummeted to nothing (without me trying), you just lost the need for it.

sones, did you score higher then you had been before?

thinknpositive

Re: Performance Enhancers
« Reply #29 on: June 02, 2004, 07:41:44 PM »
dex is better then adderal.  you lucked out.  its more of a purified form.  let me know if it helps.
Dex made me too jittery.  For me, Dex was more of a party drug.  Addies were better for studying and writing papers.